MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 28 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302804
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Unexplained pain in lateral trochanteric region.Possibly associated with a significant loss of offset in the joint post primary surgery.Surgeon began dissecting down to hip joint.On approach to the hip joint a trochanteric soft tissue mass was identified.According to surgeon is was probably calcific tendinopathy associated with loss of function as result of the reduced offset in the hip after the primary surgery.The area was extremely inflamed with some minor bleeding over and around the site.The calcification deposit was debrided.Hip joint opened.Dislocated hip.Tapped off bipolar head with bone punch.Removed cement from around shoulder of the stem.Stem removed with renovation slap hammer.Mantle within canal assessed and deemed appropriate for cement in cement revision of stem.Acetabulum prepared for corin trinity shell.Shell impacted and liner inserted.Size 1 high offset stem cemented into existing mantle within proximal femur.Construct trialled and deemed stable.Definitive head implanted into the stem.Hip reduced.Wound closed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the limited information provided, the root cause of this patient¿s pain cannot be concluded, and if the cup position and if any impingement is present along with the reported calcification deposits.However, it could be attributed to the ¿calcific tendinopathy associated with loss of function as result of the reduced offset in the hip after the primary surgery as stated by the surgeon.It has been communicated that no further information would be forthcoming at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
COCR 12/14 FEM HD 28 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7329702
Report Number1020279-2018-00295
Device Sequence Number147973
Product Code LPH
UDI-Device Identifier03596010194138
UDI-Public03596010194138
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71302804
Device Lot Number15BM08088
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date03/11/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;